Stopped Anti-depressants...not sure it was the best idea!

Metformin, Dianette, Yasmin, Clomid, Herbals, Yoga, Acupuncture, Oils, etc

Moderators: thebuzz, Northfifer, Sammi, Hols969, DawnyB, purplestar, loachy, Mrs Wilko, Lutzomyia

Stopped Anti-depressants...not sure it was the best idea!

Postby jackjackson » Wed Aug 12, 2015 9:01 pm

Hi all,

I stopped taking Citalopram 3 days ago. All seemed well until tonight.

I've been home alone all day as I worked from home, when my OH got home I was really happy to see him had cooked him dinner and we planned to watch a film. I was trying to be affectionate but he wasn't in the mood. Out of nowhere came the tears, that sent me into a pit of despair that everything was wrong in my life; my job, my relationship, me. I felt as though it's all because I stopped taking medication and maybe I wasn't ready, maybe I will never be ready. Then I felt as though I was the problem that this version of me is the real version and the "happy" version is just a fake I can be when I'm on anti-depressants.

I pulled myself together, took my mind off things by getting my stuff ready for tomorrow. I feel a lot better now but I can't help but feel this is a spiral of emotion I will have to deal with my whole life. I have had a few outbursts while on the medication but I didn't spiral into this negative mindset quite in the same way so it feels as though it is connected.

I would appreciate if anyone else has any stories about taking anti-depressants and what happened when they stopped taking them.

Thanks,
Jack.xx
jackjackson
 
Posts: 15
Joined: Fri Jan 15, 2010 7:13 pm

Re: Stopped Anti-depressants...not sure it was the best idea

Postby Hols969 » Fri Aug 14, 2015 8:06 am

Did you wean yourself off them rather than come off totally.

When I came off them last time I reduced to half a pill every day then half every other day and this was probably over a 2 week period at least.

I was on them for about 2 years and then off them for about 5 and went back on them a year ago. If you dont feel ready then go back on them. The other thing that can help is taking the contraceptive pill as this can level out our moods as well.
Unless stated, my views do not represent the official views, position or standing of Verity
Hols969
Verity Admin
 
Posts: 11345
Joined: Fri Nov 19, 2004 5:19 pm


Return to Medications & Complementary Therapies

Who is online

Users browsing this forum: No registered users and 3 guests

cron